Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

New superconvergent structures developed from the finite volume element method in 1D


Authors: Xiang Wang, Junliang Lv and Yonghai Li
Journal: Math. Comp. 90 (2021), 1179-1205
MSC (2020): Primary 65N12, 65N08, 65N30
DOI: https://doi.org/10.1090/mcom/3587
Published electronically: December 9, 2020
MathSciNet review: 4232221
Full-text PDF
View in AMS MathViewer New

Abstract | References | Similar Articles | Additional Information

Abstract: New superconvergence structures are introduced by the finite volume element method (FVEM), which gives us the freedom to choose the superconvergent points of the derivative (for odd order schemes) and the superconvergent points of the function value (for even order schemes) for $k\geq 3$. The general orthogonal condition and the modified M-decomposition (MMD) technique are established to prove the superconvergence properties of the new structures. In addition, the relationships between the orthogonal condition and the convergence properties for the FVE schemes are carried out in Table 1. The above results are also valid to $k=1,2$. For these cases, the new superconvergence structures are the same with the Gauss-Lobatto structure, which yields to the FVE schemes with Gauss-points-dependent dual meshes. Numerical results are given to illustrate the theoretical results.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2020): 65N12, 65N08, 65N30

Retrieve articles in all journals with MSC (2020): 65N12, 65N08, 65N30


Additional Information

Xiang Wang
Affiliation: School of Mathematics, Jilin University, Changchun 130012, China
MR Author ID: 936154
ORCID: 0000-0003-1504-0921
Email: wxjldx@jlu.edu.cn

Junliang Lv
Affiliation: School of Mathematics, Jilin University, Changchun 130012, China
Email: lvjl@jlu.edu.cn

Yonghai Li
Affiliation: School of Mathematics, Jilin University, Changchun 130012, China
MR Author ID: 363086
Email: yonghai@jlu.edu.cn

Received by editor(s): January 5, 2020
Received by editor(s) in revised form: May 25, 2020, and July 29, 2020
Published electronically: December 9, 2020
Additional Notes: The first author was supported in part by the NSFC through grant 11701211, the China Postdoctoral Science Foundation through grant 2017M620106. The second author was supported in part by the Science Challenge Project through grant TZ2016002 and the Jilin Provincial Natural Science foundation through grant 20200201259JC. The third author was supported in part by the NSFC through grant 12071177 and the Joint Fund of the NSFC and the NASF through grant U1630249
Article copyright: © Copyright 2020 American Mathematical Society